tingling in my head

Hi my name is Sandy I'm new here so glad to find this site :-). I have been diagnosed since 1993 been on Copaxone for over 9 years just changed to the 40 ml and love it. I have had ups and downs throughout but always try to remain positive and laugh. I have been exacerbation free for over 2 years until July :-( now I am dealing with headaches and paresthesia (tingles and numbness) that starts in my head and flows down my face to my arms and feet then have numbness, it keeps coming and going and is very stressful happens mainly at bedtime and keeps me up for hours as I freak out. I just had brain and neck MRI's with contrast and no new lesions and had a ct scan checking for stroke due to the pain in the right side of my brain, everything looks fine. I am just wondering if anyone else has felt the headache pain in the head then the tingles and numbness washes over me down my face all the way down to my feet then leaves numbness in the arms and feet?? I keep waking up in the morning so that is good news I will be calling my neurologist tomorrow to get an appointment.

Skip

Promoted Content

Get email updates from MSAA

MS news, local educational events, vital programs & services

Subscribe now

Promoted by My MSAA Community

15 Replies

oldestnewest
  • @sandranv, I haven't had the sensation you describe but it sounds very uncomfortable. If it happens mainly at bedtime, I'm wondering if it could be something during the day that is triggering it--maybe something you've been wearing or maybe you've held your head in a certain way for a period of time? This may sound far-fetched but many of my symptoms have turned out to be connected with something like that.

    It's just a thought--and congratulations on staying with Copaxone for 9 years. I lasted only 3 years on it.

  • I will have to look back at what I was doing but I do know this last time (last Saturday) I was in the sun far too much!!!! I swear by copaxone :-) what are you taking now???

  • Being in the hot sun does very bad things to me. I can go very numb all over in a short time in the hot sun.

    I took Copaxone for 3 years but currently I'm not on any MS drugs except that I take 5,000IU/day of vitamin D3.

  • What do U mean that U only lasted 3 months? I have been on Copaxone since 2006 And only 2 times did I have side effects after giving myself the shot. YEAH,THOSE TIMES SUCKED FELT TERRIBLE! But now I just have the skin indentation and lumps under my skin. So may ask what are you taking now?

    Thanks Cathy

  • I get the really bad headaches and the numbness in arms and feet. they set me up for more physical therapy and added tramadol to my meds. I also use copaxone 40's. make you give neurologist all your symptoms. I started writing them down because I always forget something. Will be thinking of you. good luck

  • I have been keeping track in my shot book of all the happenings, just have to remember to bring it with me to the doc haha I forgot it today when I went to work but did not get the call to go in to snatch up a cancellations appointment...Thank you Paula and good luck with those headaches I think we have very sensitive skulls

  • Hi,Sandra. Sometimes I get spasms in the back of my head or on the side. it is uncomfortable, especially at night. It keeps me from sleeping. Aleve helps a little. The spasms in the back of my head are the most painful. My physiatrist said it is probably close to the occipital nerve, so that's why it hurts a lot. She said to try putting lidocaine gel on my head the next time it happens. It has not happened in awhile, so not sure if that will work or not.

  • I have been getting pain on the right side towards the back of my head just cme on suddenly about a month ago then all these zingers (is what I call the sensations flowing down from my head to my feet) I will check out the lidocaine gel and see if it helps. Thanks for the advice take care :-)

  • Hi Sandy,my name is Cathy and I go through the same thing. And also on the 40 mg Copaxone 3 times a week,so much better then 7 times a week. I have had testing and more testing just to always be told ,sorry its your MS.. I really hate it all but feel the same just keep going and waking up everymorning with a good out look the best I can.. My worst case scenario is the fatigue and pain.. Stay strong and and dont let it bring U down.. All my Best to U.

  • Thanks Cathy it sure is hard to not be freaked out every single time it happens :-( you stay strong too and all my best to you :-)

  • @sandranv I am so sorry you go through those waves of strange sensations at bedtime. My doctor prescribed valium at bedtime which has helped me because it releases gaba in my body. Another suggestion is trying emu oil or arnica gel on spots that are the most painful. These natural substances give me relief. Hope you get relief soon. Take care.

  • I like the Valium idea will mention it to my doc, I will have to see if it's side effects are less than the anxiety meds the doc gave me (lorazapam) they seem a little scary but it knocks me out at bedtime so I have been using it. you take care too and thanks for the reply

  • The effect of gaba relaxes your muscles and from what I understand valium is the only sedative that produces gaba in your body.

  • Hi, I also have the facial tingling that goes down to my feet. Mostly on my right side. My doctor has me on Tysabri and it's improving my brain lesions but not my walking or numbness. Just look at it this way, you are alive and well (as best you can be) I have the mentality of keep laughing and keep smiling. My husband is my support system, I don't have anyone else but my kids and they're too young to understand. We are all going through the same things, numbness, headaches, disorientation, having to use a walker, a cane and/or a wheelchair but we are alive and going to kick MS'S ass. Just keep laughing and keep smiling

  • saw my neurologist yesterday he put me on trokendi xr for migraine/headache/seizures I took my first and last one last night, had the worst night since my MS diagnosis that I can recall. the tingling and numbness were relentless throughout my head, face and extremities lasted all night and is still happening today, I think I got 2 hours sleep! called my neuro this morning and he said if I can stick with it those symptoms should subside but I declined :-(. I am going to try a course of steroids to see if perhaps it is not inflammation from a current lesion causing some of this the neuro said he didnt think so but agreed to let me try this course to see what happens.

You may also like...